Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 28, 2024, 11:54 PM CDT for Jasper County, Tyler County, Texas. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2024, 11:54 PM CDT (04:54 UTC)
- Expired
- Apr 29, 2024, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 122 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:41 AM CDT | FLASH FLOOD | Jasper, TX | Reports of water accumulating on roadways in the city of Jasper. Roads are still passible in high profile vehicles. |
| Apr 29, 1:41 AM CDT | FLASH FLOOD | Jasper, TX | Sandy Creek at S Fletcher Street is out of its banks making the roadway impassible. |
| Apr 29, 2:08 AM CDT | FLASH FLOOD | 1 Se Woodville, TX | Water over bridge on S. Magnolia St south of Woodville. Impassible. |
| Apr 29, 3:31 AM CDT | FLASH FLOOD | 1 Wnw Warren, TX | Report of water over FM 1943 Rd W. |
| Apr 29, 3:41 AM CDT | FLASH FLOOD | 2 Wnw Warren, TX | Report of portions of 1420 and 1425 Washed out. |
| Apr 29, 6:00 AM CDT | FLASH FLOOD | Warren, TX | Report of water inside church building in Warren. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted.
036
WGUS54 KLCH 290454
FFWLCH
TXC241-457-291000-
/O.NEW.KLCH.FF.W.0034.240429T0454Z-240429T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1154 PM CDT Sun Apr 28 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 500 AM CDT.
* At 1154 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jasper, Woodville, Colmesneil, Chester, Town Bluff, Rockland,
Ebenezer, Warren, Browndell, Spurger, Ivanhoe, Hillister and Sam
Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3113 9404 3116 9391 3084 9387 3064 9420
3058 9456 3101 9466 3106 9456 3103 9447
3111 9406
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
784 follow-up statements
771
WGUS54 KLCH 290600
FFWLCH
TXC241-457-291130-
/O.EXT.KLCH.FF.W.0034.000000T0000Z-240429T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
100 AM CDT Mon Apr 29 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 630 AM CDT.
* At 100 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 2 to 4 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Jasper, Woodville, Colmesneil, Chester, Town Bluff, Rockland,
Ebenezer, Warren, Browndell, Spurger, Ivanhoe, Hillister and Sam
Rayburn Dam.
Threat for significant flash flooding increasing as storms have
stalled over the warned area. Totals over 6 inches are likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3113 9404 3116 9391 3084 9387 3064 9420
3058 9456 3101 9466 3106 9456 3103 9447
3111 9406
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
78750
WGUS74 KLCH 290730
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
230 AM CDT Mon Apr 29 2024
TXC241-457-291130-
/O.CON.KLCH.FF.W.0034.000000T0000Z-240429T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Tyler TX-
230 AM CDT Mon Apr 29 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT THIS
MORNING FOR NORTHERN JASPER AND TYLER COUNTIES...
At 230 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 7 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Jasper, Woodville, Colmesneil, Chester, Town Bluff, Rockland,
Ebenezer, Warren, Browndell, Spurger, Ivanhoe, Hillister and Sam
Rayburn Dam.
Numerous reports of flash flooding in the warned area. Flash
flooding will worsen in areas, where intense rainfall continues.
Some locations in southern Tyler county will approach 10 inches of
rain over the next few hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3113 9404 3116 9391 3084 9387 3064 9420
3058 9456 3101 9466 3106 9456 3103 9447
3111 9406
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
78019
WGUS54 KLCH 291103
FFWLCH
TXC241-457-291300-
/O.EXT.KLCH.FF.W.0034.000000T0000Z-240429T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
603 AM CDT Mon Apr 29 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 800 AM CDT.
* At 603 AM CDT, Doppler radar indicated thunderstorms produced
heavy rain across the warned area. Between 3 and 9 inches of rain
have fallen. Additional rainfall amounts up to 0.1 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Jasper, Woodville, Colmesneil, Chester, Town Bluff, Rockland,
Ebenezer, Warren, Browndell, Spurger, Ivanhoe, Hillister and Sam
Rayburn Dam.
While heavy rain has ended across the warned area, flash flooding is
likely ongoing this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3113 9404 3116 9391 3084 9387 3064 9420
3058 9456 3101 9466 3106 9456 3103 9447
3111 9406
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
78206
WGUS74 KLCH 291252
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
752 AM CDT Mon Apr 29 2024
TXC241-457-291302-
/O.EXP.KLCH.FF.W.0034.000000T0000Z-240429T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Tyler TX-
752 AM CDT Mon Apr 29 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING FOR
NORTHERN JASPER AND TYLER COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 700 PM CDT Monday for portions
of Louisiana and southeast Texas.
&&
LAT...LON 3113 9404 3116 9391 3084 9387 3064 9420
3058 9456 3101 9466 3106 9456 3103 9447
3111 9406
$$
78What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:41 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 28, 9:41 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
941 PM CDT Sun Apr 28 2024
...New UPDATE...
.UPDATE...
Issued at 928 PM CDT Sun Apr 28 2024
Wind Advisory has expired for portions of Acadiana. However, kept
the Advisory for Cameron Parish and expanded to include Calcasieu
Parish, and Jefferson and Orange Counties as sustained speeds
remain elevated around 20 MPH with gusts between 30 and 35 MPH.
Advisory should expire by midnight, with winds expected to
gradually diminish. Otherwise, refreshed PoP/Wx grids to reflect
recent radar trends and latest guidance, but overall changes were
not too extravagant. Still expect the cluster of convection, which
has been parked just NW of our area for about an hour, to begin
to propagate E/SE into our CWA late this evening into overnight.
24
&&
.UPDATE...
Issued at 701 PM CDT Sun Apr 28 2024
A quick update to adjust headlines, removing the Coastal Flood
Warning/Advisory and including the newly issued Tornado Watch for
Tyler, Jasper, Newton Counties and Vernon Parish. Conditions
remain conducive for severe storms later this evening into
overnight as a potent midlevel shortwave moves into the region.
Area radars show multiple clusters of strong to severe storms from
roughly Marshall TX southwest to near Madisonville TX. CAM
guidance is a mixed bag of solutions (none seem to be very well
initialized), but a general consensus suggests that the storm
clusters will lift NE this evening, with a general eastward
progression of the entire system. Outside of a few showers or an
isolated storm forming in advance of the main group of storms, the
stronger convection is expected to enter our northwestern zones
between 10 PM and midnight. Damaging wind gusts will be the main
threat with any severe storms, but a few storms could produce an isolated
tornado or two along with 1+ inch hail. Heavy rainfall will be the
other concern overnight and a Flash Flood Watch remains in
effect.
24
&&
.SHORT TERM...
(Tonight through Tuesday night)
Wx map shows surface high pressure off the East Coast and a low
pressure trough across the Central Plains southward to Central
Texas. Over our region, the pressure gradient is slowly relaxing,
allowing for winds to diminish for all areas except the immediate
coastal parishes. Thus, have trimmed back the Wind Advisory for SE
TX and the I-10 corridor of Southern Louisiana.
Minor coastal flooding continuing with values peaking between 1.5
to 1.8 feet Mean Higher High Water (MHHW) earlier this morning
along the coast, and this afternoon across the Sabine and
Calcasieu basins. Considering the duration of these southeast
winds keeping tides 1-2 feet above astronomical tide over two days
now, sufficient infiltration into the marshes and low lying
coastal areas have likely occurred. Thus, will keep the ongoing
Coastal Flood Warning for Southern Jefferson & Orange Counties and
Cameron & Southern Calcasieu Parishes. Further east across
coastal Vermilion, Iberia, and St. Mary Parishes, tides reached
1.5 feet Mean Higher High Water (MHHW) during the times of high
tide. Thus, kept the ongoing Coastal Flood Advisory. With
southeast winds expected to diminish before next high tide cycle,
lower tides are expected. Therefore, the Coastal Flood Warnings
and Advisories will not be reissued for Monday.
The approaching longwave mid to upper level trough over Central
Plains southward to Texas expected to move slowly as the
shortwave within the base of the trough ejects northeastward
through Monday. Showers and thunderstorms have reformed across
Central and Northeast Texas. This area is expected to move across
Northeast Texas this evening, with development further southwest.
This area is expected to either maintain or redevelop as an MCS into
the overnight hours through Monday morning. Severe weather will be
possible, with the greatest risk across Inland SE TX late this
evening/early Monday morning. SPC has Enhanced Risk for Tyler &
Northern Jasper, and Slight Risk for remainder of area into
Central and Southern Louisiana, expect Marginal Risk over Lower
Acadiana. All modes of severe weather will be possible. The other
item will be the expected rainfall of 3 to 5 inches with locally
higher amounts through Monday evening. This areal extent has
shifted southward, thus have extended the Flood Watch southward as
well to include all of Southeast Texas and along the I-10
corridor northward across Central and Southern Louisiana. Did not
include Lafayette parish and the remainder of Lower Acadiana as
the totals here at this time only ranging from 1.5 to 2.0 inches.
Expect lingering moisture and lift to generate scattered showers
and thunderstorms for Tuesday, with chances around 30-40%.
Otherwise, south to southeast winds and above normal temperatures
expected to continue.
08/DML
&&
.LONG TERM...
(Wednesday through next Saturday)
Ample moisture will remain in the area during the mid to late week
period. No significant system is expected over the area Wednesday or
Thursday, however with the lack of any ridging locally and weak
disturbances aloft passing to the north, isolated to scattered
mainly diurnal showers and storms will be possible.
Friday into the weekend a weak front may move into the area. This
boundary may provide an uptick in coverage before washing out or
lifting back north late in the weekend.
05
&&
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sun Apr 28 2024
A weak frontal boundary will slowly approach the area from the
west this evening increasing showers and thunderstorms ahead of it
as it does so. Ceilings will gradually lower to IFR early Monday
morning. A squall line will eventually form and push across the
region from West to East early Monday morning. Visibility reducing
heavy rainfall and strong, gusty winds can be expected in the
vicinity of storms. Precip will gradually come to an end from west
to east Monday afternoon. Away from storms, gradient winds will
continue to gust into the mid 20 knot range tonight and tomorrow
morning before relaxing during the afternoon.
&&
.MARINE...
Elevated winds and seas will continue this evening, but slowly
subside after Midnight as the pressure gradient relaxes. Chances
of showers and thunderstorms will increase tonight through Tuesday
morning as the surface trough and deep layer upper level trough
approaches the area. By Tuesday, onshore flow expected for the
remainder of the period with a chance of showers and thunderstorms.
08/DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 78 64 85 / 70 90 20 40
LCH 69 80 69 84 / 70 90 20 40
LFT 71 79 69 85 / 40 90 40 50
BPT 71 83 70 84 / 80 90 20 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Monday evening for LAZ027>033-141>143-
241>243.
Wind Advisory until midnight CDT tonight for LAZ073-074-141-241.
TX...Flood Watch through Monday evening for TXZ180-201-259>262-515-
516-615-616.
Wind Advisory until midnight CDT tonight for TXZ515-516-615-616.
GM...Small Craft Advisory until 1 AM CDT Monday for GMZ430-432-435-
436.
Small Craft Advisory until 1 PM CDT Monday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...24
LONG TERM....05
AVIATION...66The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:37 PM CDT | River Flood Watch | LCH | Hardin, Jasper | 6 hr |
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 27 days |
| Apr 28, 9:06 PM CDT | Wind Advisory | LCH | Jefferson, Orange | 3 hr |
| Apr 28, 10:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 30 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 28, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 29, 12:13 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 32 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 6 hr |
| Apr 29, 1:52 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 38 min |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 31 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Newton | 3 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 26 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin | 21 days |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 33 min |
| Apr 29, 3:20 AM CDT | Flash Flood Warning | LCH | Newton | 8 hr |
| Apr 29, 3:27 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 48 min |
| Apr 29, 3:55 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 65 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 46 min |
| Apr 29, 4:21 AM CDT | Tornado Warning | LCH | Orange | 24 min |
| Apr 29, 4:44 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 5 hr |
| Apr 29, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 39 min |
| Apr 29, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 26 min |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
| Apr 29, 7:27 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 12 hr |
| Apr 29, 9:35 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.